Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

155 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes black colored swelling between fingers of hand?

Answered by
Dr.
Dr. Mukesh Chugh

Orthopaedic Surgeon, Joint Replacement

Practicing since :1997

Answered : 1619 Questions

default
Posted on Thu, 28 Aug 2014 in Bones, Muscles and Joints
Question: The top of my hand, between my thumb and pointer finger was swollen and hurt on Saturday. It was black and blue, and now fading, but there is a small bump on the bone by the pointer finger. I don't remember banging my hand.
doctor
Answered by Dr. Mukesh Chugh 44 minutes later
Brief Answer:
Looks to be soft tissue injury

Detailed Answer:
Hello
Thanks for posting
I have gone through your query and understand your concern. The changes described are suggestive of soft tissue trauma and may continue with Ice fomentation, Limb elevation, compression bandage, Ibuprofen along with prescription only drug (trypsin/chymotrypsin) to reduce swelling for few days.
Having said that to understand better I would like to know-Do you have fever or the swelling is warm and very tender to touch?
Are you able to make a tight fist?
Hope this helps and I shall be glad to answer any further query.
Take care

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Mukesh Chugh 13 minutes later
Thank you for your quick reply!
No, no fever. The swelling went down and doesn't feel warm. The bump is a little tender and I can make a tight fist.
doctor
Answered by Dr. Mukesh Chugh 9 hours later
Brief Answer:
It is a soft tissue Injury

Detailed Answer:
Hi
It's good to see you.
You are welcome. I have gone through your reply carefully and look to be non serious soft tissue Injury and may follow the suggestion as given earlier.
Do you take aspirin or any other drugs regularly?
Take Care
Regards

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Mukesh Chugh 15 hours later
I usually take baby aspirin, and take levothyroxine 75 mcg and vytorin 10/40. A friend suggested it might be a cyst as she had a similar situation.

Thank you for your answers Dr. Chugh!
doctor
Answered by Dr. Mukesh Chugh 7 hours later
Brief Answer:
Anti clotting drugs may be the cause

Detailed Answer:
Hello
You are welcome.
After going through your reply it does not looks to be a cyst as cyst do not have feature like bluish and blackish discoloration. As you are on anti clotting drugs like aspirin which does not allow blood to clot in response to injury. This may be the reason for swelling with bluish and blackish discoloration.

It was pleasure assisting you.
Take care

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,  
Medical Topics ,  

Recent questions on  Ibuprofen

doctor1 MD

i have routine blood work done yearly and last month my GFR came back 59, HCT 31, nml w/ cr 1.0. i have markers for sjogrens, not clinical diagnosis, chol 203, hdl 54, ldl 110 triglycerides 88 and BP is 110/70 s ballpark average, microprotein 44 in urine from 4 last sept. i have no other healthproblems. repeat GFR 58, HCT 37 bun/cr same, chol level same but CO2 20, and microprotein is down to 8 in urine (cut protein down to minimum..i was big protein eater). i am worried about GFR. only thing i can think of that could have caused this is taking ibuprofen/benadryl during a 3 week period when i broke my rib prior to having labs drawn..and i took the ibuprofen regularly. i drink lots of water always. also since feb, i have increased exercise phenomenally. is it possible to turn this GFR around? and how quick does kidney failure take? am i on a downward spiral? i have next appt w/ Primary doc in 1 month, am repeating labs til then. what can i do that i am not doing to retard/repair circumstances? is it permanent damage?..

doctor1 MD

Hello: I have quite a concern and I will be going to the general doctor tomorrow for the physical examination. First a little about me, I am a 28 year old male. I am currently a 2nd year medical student in guadalajara but live in the United States. For about the past three weeks I ve noticed my stool has become progressively softer (for every single stool). Initially the smell and color was normal. For the past two days however the stool has become yellowish. What brings me concern was that my last stool passed was very soft, a darker yellow color, smelly, and much of the food I had eaten the night before was not digested. I have checked my blood pressure and it is normal. Heart rate is 70. No fever, or general feeling of malaise. No pain at all. No significant weight loss or fatigue. I ve had fellow students check for fluid wave and there is some movement on the other side but it s not a very fluid movement (is the opposite side not supposed to move AT ALL? Or can it move a little but should not be liquid movement?). Currently I am taking a larger does of Ibuprofen prescribed by a doctor here because about three weeks ago a painless non-inflamed lump was felt underneath the skin slightly anterior to the angle of the mandible. I have been taking the Ibuprofen for about 5 days and the lump has not gone away. In the past (5 years ago) I have had an H. Pylori infection with a subsequent ulcer in the duodenum. Only medication was used to treat the infection/ulcer. No followup was done afterwards. Beginning around the same time as the ulcer I have had recurrent bouts of hemorrhoids. Blood could be seen on wiping. Currently this is happening as well. About 8 years ago I suffered from a pneumonia but do not remember if it was viral or bacterial. I ve also had a pretty long history of right sided feeling in my abdomen. I would say the feeling is located directly on the line that would separate the upper and lower quadrant, slightly above the umbilicus. The feeling was never painful. I know the doctor I visit tomorrow will get to do the necessary physical tests to see if there is any significant pathology but I need to hear what other things it could be. The doctors here usually shoo us away because they think we are too young to get anything serious or they assume that just because we read a chapter in pathology we automatically think we suffer every disease in the textbook. Anyway, I know living in Mexico currently will expose me to certain bugs. However the course of those from what I know would not cause a 3 week history of progressively looser stools and the yellowness/malabsorption for the past two days. Any suggestions/comments of what it may be is more than welcome.

doctor1 MD

I have a massive headache after getting my tattoo. I have gotten many tattoos in the past, but this the first time I ve had this problem. It s a sharp pain on the right side of my head. No dizziness but I m extremely nauseous. I ve taken 800mg of ibuprofen but have not received any pain relief after 2 hours. Is it ok to take a Vicodin?

doctor1 MD

I m using a Lidoderm patch for (light) shoulder pain. I had a rotator cuff tear surgery in Oct. 2013. At times I get pain in the shoulder (while exercising and/or playing tennis). Is Lidoderm the same as ibuprofen except it is in a patch form? Thanks for replying.

doctor1 MD

I am 14 weeks pregnant with twins. For the past 3 days am having severe shooting pain in my arms and shoulders. It started with left hand now moved to right hand. Even my right knee, ankle and thighs have started to pain. I have applied pain...

doctor1 MD

I'm 27 year old female from past few days I have got joint pains . especially while climbing up and down the stairs along with the cracking sound. went to orthopedician they suggested couple of tests related to auto immune arthiritis, results are...

doctor1 MD

My left testicle has been giving me slight pain and discomfort for around a week now. Especially when I lay on my side to go to sleep, it floats substantially in front of my right testicle. When I m standing it is more elevated than my right, and...